Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 12, 2010, 3:48 PM EDT for 5 counties in Pennsylvania. It was in force for 4 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2010, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 12, 2010, 7:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:51 PM EDT | FLASH FLOOD | Mount Holly Springs, PA | 911 CENTER REPORTED UNDERPASS FLOODED. ROADS PONDED. |
| Aug 12, 4:00 PM EDT | FLASH FLOOD | 7 Nw Goldsboro, PA | 911 CENTER REPORTED 2 PERSONS RESCUED FROM VEHICLE STRANDED IN FLOODED ROADWAY AT LEWISBERRY AND FAIRVIEW ROADS IN FAIRVIEW TOWNSHIP. |
| Aug 12, 4:00 PM EDT | FLASH FLOOD | Gettysburg, PA | 911 CENTER REPORTED SEVERAL VEHICLES STALLED IN FLOODED ROADWAYS. |
| Aug 12, 4:00 PM EDT | HEAVY RAIN 0 | 4 S New Cumberland, PA | 911 CENTER REPORTED WATER RESCUE AND SEVERAL HOUSES STRUCK BY LIGHTNING. |
| Aug 12, 4:00 PM EDT | HEAVY RAIN 0.87 | York Springs, PA | 0.87 IN ONE HOUR WITH THUNDERSTORM BETWEEN 3 PM AND 4 PM. |
| Aug 12, 4:00 PM EDT | HEAVY RAIN 3.01 | 2 Se New Cumberland, PA | 3.01 INCHES IN ONE HOUR AT CAPITAL CITY AIRPORT. |
| Aug 12, 4:09 PM EDT | HEAVY RAIN 1.1 | Mechanicsburg, PA | 1.10 IN 35 MINUTES. URBAN FLOODING. SOME ROADS IMPASSIBLE WITH 2 FEET OF WATER. |
| Aug 12, 4:30 PM EDT | FLASH FLOOD | Harrisburg, PA | 911 CENTER REPORTED MULTIPLE STREETS FLOODED THROUGHOUT HARRISBURG AND SURROUNDING TOWNSHIPS. INTERCHANGE 283 AND 83 FLOODED. HOUSES AND VEHICLES FLOODED ESPECIALLY IN SWATARA TOWNSHIP. FLOODING BEGAN ABOUT 3 PM AND WAS ONGOING AT 430 PM. |
| Aug 12, 4:35 PM EDT | HEAVY RAIN 1.41 | 6 Wnw Gettysburg, PA | 1.41 INCHES IN 35 MINUTES AT ORRTANNA. |
| Aug 12, 5:00 PM EDT | FLASH FLOOD | Harrisburg, PA | 911 CENTER REPORTED 8 HOMES WERE EVACUATED IN THE 1200 BLOCK OF SOUTH 19TH STREET. A SHELTER WAS SET UP FOR THE 40 PERSONS THAT WERE AFFECTED. |
| Aug 12, 5:35 PM EDT | FLASH FLOOD | 3 Ne Hanover, PA | 911 CENTER REPORTED A WATER RESCUE FROM A FLOODED VEHICLE AT THOMAN AND STENNEN ROADS IN HEIDELBERG TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3000 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
549 WGUS51 KCTP 121948 FFWCTP PAC001-041-043-071-133-122345- /O.NEW.KCTP.FF.W.0018.100812T1948Z-100812T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT THU AUG 12 2010 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... YORK COUNTY... SOUTHWESTERN LANCASTER COUNTY... CUMBERLAND COUNTY... SOUTHERN DAUPHIN COUNTY... ADAMS COUNTY... * UNTIL 745 PM EDT... * AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING IS FALLING FROM A CLUSTER OF THUNDERSTORMS OVER THE LOWER SUSQUEHANNA VALLEY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARRISBURG...YORK...COLUMBIA...CARLISLE...AND GETTYSBURG.. ADDITIONAL RAINFALL AMOUNTS OF MORE THAN 2 INCHES ARE POSSIBLE IN YORK COUNTY...AND AN INCH OR MORE IN ADAMS COUNTY THROUGH 5 PM. RAIN WILL BE TAPERING OFF IN THE HARRISBURG AND CARLISLE AREAS VERY SHORTLY...BUT THE HEAVY RAIN WILL CAUSE FLOODING PROBLEMS LIKE FLOODED ROADWAYS AND CREEKS AND STREAMS COMING OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DON'T DROWN! DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3971 7747 4017 7744 4039 7672 3972 7619 $$ FORECASTER: DANGELO
3 follow-up statements
665 WGUS71 KCTP 122045 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 PM EDT THU AUG 12 2010 PAC001-041-043-071-133-122345- /O.CON.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YORK PA-LANCASTER PA-CUMBERLAND PA-DAUPHIN PA-ADAMS PA- 445 PM EDT THU AUG 12 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR ADAMS...SOUTHERN DAUPHIN...CUMBERLAND...SOUTHWESTERN LANCASTER AND YORK COUNTIES... LOCAL LAW ENFORCEMENT OFFICIALS AND TRAINED WEATHER SPOTTERS REPORT FLOODING HAS BEGUN AND IS CONTINUING. THE THUNDERSTORMS THAT CAUSED THE TORRENTIAL RAINFALL ARE MOVING TO THE SOUTH...AND THE RAIN HAS TAPERED OFF OVER CARLISLE...HARRISBURG AND GETTYSBURG. CAPITAL CITY AIRPORT HAD OVER 3 INCHES OF RAIN FALL IN ONE HOUR...AND MANY LOCATIONS HAVE HAD BETWEEN ONE AND TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. MANY ROADS AND UNDERPASSES HAVE BEEN CLOSED DUE TO HIGH WATER AND A FEW CARS HAVE BEEN REPORTED STALLED OUT IN THE FLOODED AREAS. HOWEVER...THE FLOODING THAT IS OCCURRING WILL CONTINUE FOR THE NEXT COUPLE OF HOURS AS THE FLOOD WATERS RUN OFF INTO THE LARGER WATERWAYS. SOME NEW AREAS MAY BEGIN TO EXPERIENCE FLOODING AS THE RAIN SWELLS THE LARGER STREAMS. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE OVER SOUTHERN YORK COUNTY THROUGH 530 PM. THE REST OF THE WARNED AREA WILL SEE ONLY VERY LIGHT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3971 7747 4017 7744 4039 7672 3972 7619 $$ FORECASTER: DANGELO
213
WGUS71 KCTP 122158
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT THU AUG 12 2010
PAC071-122156-
/O.CAN.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
558 PM EDT THU AUG 12 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
LANCASTER COUNTY...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND FLOOD WATERS
NO LONGER POSE A THREAT TO LIFE OR PROPERTY IN WESTERN LANCASTER
COUNTY. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4017 7744 4037 7678 4019 7662 4014 7674
4004 7662 3972 7652 3972 7747
$$
PAC001-041-043-133-122345-
/O.CON.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-CUMBERLAND PA-DAUPHIN PA-ADAMS PA-
558 PM EDT THU AUG 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
ADAMS...SOUTH CENTRAL DAUPHIN...CUMBERLAND AND YORK COUNTIES...
AT 545 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
MANY AREAS OF FLOODING OVER ADAMS...CUMBERLAND...DAUPHIN AND YORK
COUNTIES. THE WORST OF THE FLOODING SEEMS TO BE IN HARRISBURG...AND
IN SPOTS ALL ACROSS YORK COUNTY.
A FEW WATER RESCUES ARE OCCURRING OR HAVE OCCURRED ACROSS THE WARNED
AREA...AND A FEW HOMES HAVE RECENTLY BEEN EVACUATED IN HARRISBURG.
THE RAINFALL HAS TAPERED OFF TO ALMOST NOTHING. LIGHT TO MODERATE
RAIN MAY MOVE BACK IN LATER THIS EVENING...BUT THE RAINFALL RATES
ARE NOT AT THIS TIME EXPECTED TO BE ENOUGH TO CAUSE NEW AREAS OF
FLOODING. IT MAY...HOWEVER...DELAY THE END OF THE FLOODING
SLIGHTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE BY CALLING YOUR LOCAL
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4017 7744 4037 7678 4019 7662 4014 7674
4004 7662 3972 7652 3972 7747
$$
FORECASTER: DANGELO122
WGUS71 KCTP 122338
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
738 PM EDT THU AUG 12 2010
PAC001-041-043-133-122346-
/O.EXP.KCTP.FF.W.0018.000000T0000Z-100812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-CUMBERLAND PA-DAUPHIN PA-ADAMS PA-
738 PM EDT THU AUG 12 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR
ADAMS...DAUPHIN...CUMBERLAND AND YORK COUNTIES...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO
ADDITIONAL FLOODING PROBLEMS HAVE OCCURRED IN THE LAST HOUR OR SO.
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL LIGHT RAIN IS EXPECTED FOR MUCH OF THE NIGHT...BUT THE
RAIN SHOULD NOT BE HEAVY ENOUGH TO RENEW FLOODING ACROSS THE REGION.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE BY CALLING YOUR LOCAL
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4017 7744 4037 7678 4019 7662 4014 7674
4004 7662 3972 7652 3972 7747
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:26 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 12, 3:26 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT THU AUG 12 2010 .SYNOPSIS... A NEARLY STATIONARY FRONTAL ZONE WILL BRING UNSETTLED WEATHER TO THE COMMONWEALTH THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... MCV TRACKING FROM THE CENTRAL MOUNTAINS TOWARDS THE RIDGE AND VALLEY REGION THIS AFTERNOON AND ON ITS WAY TO THE LOWER SUSQ. THIS EVENING HAS LEFT A SWATH OF BENEFICIAL 1 TO 2 INCH RAINFALLS FROM EASTERN CENTRE COUNTY SEWD. BOUNDARY LAYER WINDS ARE EXCEEDINGLY WEAK...BUT WITH ABUNDANT MOISTURE (PW APPROACHING 2 INCHES) AND MODERATE MOISTURE CONVERGENCE...WILL KEEP PLAYING UP THE HIGH POPS FOR THIS AFTERNOON AND EVENING FROM THE LAURELS THROUGHOUT CENTRAL AND EASTERN PORTIONS OF THE CWA. NORTHWEST AREAS HAVE ENTRAINED ENOUGH DRY AIR TO KEEP SCATTERED SHOWER COVERAGE AND THERE MAY BE SUFFICIENT LAPSE RATES TO PRODUCE A FEW GUSTY STORMS THIS EVENING. SEVERE THREAT REMAINS LOW...ALTHOUGH AREAS NEAR THE MARYLAND BORDER MIGHT BE ABLE TO WARM SUFFICIENTLY TO BREAK THE 750 MB CAP WHICH IS KEEPING THE LOW TOPPED CONVECTION IN CHECK THIS AFTERNOON. UNLESS THIS HAPPENS...MAIN CONCERNS WILL REMAIN SLOW MOVING OR TRAINING SHOWERS...ALTHOUGH EVEN THIS THREAT IS BELOW NORMAL GIVEN THE RECENT DRYNESS AND ASSOCIATED HIGH FFG VALUES. POPS GENERALLY DECREASE OVERNIGHT BUT ADDITIONAL SHORTWAVE(S) ARRIVING FROM THE CENTRAL AND EASTERN LAKE INTO NORTHEAST OHIO AND WESTERN PA ALONG WITH ANOMALOUSLY HIGH PW STILL 1.5" OR GREATER FOR MUCH OF EASTERN PA WILL KEEP CHC POPS GOING FOR MOST. AREAS OF FOG AND DRIZZLE SHOULD ALSO DEVELOP GIVEN THE INCREASING ESELY FLOW AROUND SFC HIGH PRESSURE CENTERED OVER THE GULF OF MAINE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... HIGH PRESSURE ALONG THE NEW ENGLAND COAST WILL REMAIN QUASI-STATIONARY THROUGH FRIDAY WITH SELY MARITIME FLOW PRODUCING PLENTY OF CLOUD COVER AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS FOR THE COMMONWEALTH ON FRIDAY AFTERNOON. H5 FLOW AMPLIFIES BY LATE IN THE DAY LEADING TO DECREASED SHOWER CHANCES BY FRIDAY NIGHT...BUT PERSISTENT SOUTHEAST FLOW SHOULD KEEP LOW CLOUDS AND AREAS OF DRIZZLE OR VERY LIGHT SHOWERS IN THE FORECAST FOR MOST CENTRAL AND EASTERN SECTIONS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... ENSEMBLE DATA IS SHOWING A RELATIVE MIN IN PWATS ACROSS CENTRAL PA FRI NIGHT INTO SATURDAY. THIS...COMBINED WITH SHORT-LIVED UPPER- LVL RIDGING ACROSS THE AREA...SHOULD GIVE US A BREAK IN THE WET WEATHER FOR THE FIRST HALF OF THE UPCOMING WEEKEND. BY SUNDAY...THE UPPER-LVL RIDGE WILL BE PUSHED TO THE EAST IN RESPONSE TO A DIGGING TROUGH OVER THE GLAKES. AT THE SFC...A COLD FRONT WILL APPROACH THE AREA FROM THE GLAKES. PWATS RISE BACK UP TO +2 SD FROM SUNDAY INTO MONDAY...SO EXPECT A GOOD CHC FOR SHRA/TSRA. THE FRONT WILL BE SLOW TO CROSS THE REGION. THERE IS SOME DISCREPANCY BETWEEN THE OPERATIONAL MODELS AS TO HOW QUICKLY THE FRONT WILL DEPART. THE 12Z GFS PUSHES THE FRONT TO OUR EAST BY TUESDAY NIGHT...TAKING THE CLOUDS AND WET WEATHER WITH IT. HOWEVER...THE ECMWF HANGS THE FRONT ACROSS SE PA UNTIL NEXT THURSDAY NIGHT OR FRIDAY...WHEN IT IS FINALLY PUSHED OUT TO SEA BY A SECONDARY COLD FRONT. HPC GUIDANCE KEEPS POPS ABOVE-NORMAL FROM SUNDAY THROUGH THURSDAY OF NEXT WEEK. BOTTOM-LINE...IT LOOKS LIKE THE SECOND HALF OF THIS WEEKEND INTO EARLY...AND POSSIBLY THE MIDDLE OF...NEXT WEEK WILL BE UNSETTLED. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AN AREA OF MODERATE TO HEAVY RAIN SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTHEASTWARD ACROSS THE EASTERN PART OF THE REGION THIS AFTERNOON. IN ADDITION...A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS FORMING BEHIND THE SYSTEM WILL AFFECT THE SOUTH AND WEST. LOW CLOUDS AND POOR VISIBILITIES ASSOCIATED WITH THIS MOIST AIR MASS WILL KEEP MOST AIRFIELDS BELOW VFR THROUGH THE REST OF THE AFTERNOON...WITH THE EXCEPTION OF THE NORTHWEST WHERE SUN HAS BROKEN THROUGH THE CLOUDS. CEILINGS ARE EXPECTED TO DROP EVEN FURTHER THIS EVENING AND LATER TONIGHT AS AN EASTERLY FLOW STRENGTHENS. CEILINGS WILL TYPICALLY BE MVFR AND IFR THROUGHOUT THE NIGHT...WITH SOME LOCALIZED PATCHES OF LIFR CLOUD COVER. MVFR/IFR VISIBILITIES WILL ALSO MIX IN WITH THE LOW CLOUDS AS FOG DEVELOPS BEFORE SUNRISE. CONDITIONS WILL IMPROVE SLIGHTLY TOMORROW MORNING. HOWEVER MUCH OF THE REGION WILL REMAIN UNDER MVFR CEILINGS INTO THE AFTERNOON HOURS AS THE EASTERLY FLOW PERSISTS. OUTLOOK... FRI-SAT...LATE NIGHT AND AM IFR CIGS LIFTING BY AFTN. SUN-TUE...MAINLY VFR WITH MVFR POSSIBLE IN SCT TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...EVANEGO AVIATION...DEVOIR/KOZAR
Hazardous weather outlook, Aug 12, 5:49 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 549 AM EDT THU AUG 12 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-131000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 549 AM EDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 3:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT THU AUG 12 2010 PAZ057-063>066-122000- ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA- 320 PM EDT THU AUG 12 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ADAMS... NORTHERN YORK...SOUTH CENTRAL DAUPHIN...SOUTHERN CUMBERLAND AND WEST CENTRAL LANCASTER COUNTIES... AT 312 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MIDDLETOWN TO CARLISLE...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...REDUCING VISIBILITIES TO NEAR ZERO AND CAUSING WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE...WHICH COULD COMBINE WITH THE HEAVY RAIN AND WET LEAVES TO DOWN TREE LIMBS. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 222 AND 251...I-81 BETWEEN MILE MARKERS 37 AND 49...I-83 BETWEEN MILE MARKERS 19 AND 41...I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283... ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94. LAT...LON 4000 7644 3993 7715 4019 7743 4025 7677 FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:02 AM EDT | Special Weather Statement | CTP | York | 28 min |
| Aug 12, 3:15 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 3 hr |
| Aug 12, 3:20 PM EDT | Special Weather Statement | CTP | Cumberland | 40 min |
| Aug 12, 4:40 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Sullivan | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.